MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL WITH DIR; MOTOR, DRILL, ELECTRIC - FOOT CONTROL

DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL WITH DIR; MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Model Number E-FP-DIR
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the device cord was damaged preventing the function assessment to be performed.Therefore, the reported condition was confirmed.It was noted that the damaged cord is consistent with mishandling of the device by allowing the cord to come in contact with a sharp object which damaged the cord or exerting extreme force on the cord during cleaning or use.The assignable root cause was determined to be due to user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that during cleaning, it was observed that the foot pedal device cord was frayed and the wires were exposed.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
ELECTRIC SYSTEMS FOOT CONTROL WITH DIR
Common Device Name
MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7126126
Report Number1045834-2017-50193
Device Sequence Number13808737
Product Code HBC
UDI-Device Identifier00845384011750
UDI-Public(01)00845384011750(11)120601
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE-FP-DIR
Device Catalogue NumberE-FP-DIR
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1